Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 2009, 11:57 AM CDT for Cedar County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 11:57 AM CDT (16:57 UTC)
- Expired
- Jun 18, 2009, 12:42 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Cedar County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 9 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:18 PM CDT | TSTM WND DMG | 3 Nnw Davenport, IA | 1 TO 2 INCH TREE BRANCHES DOWN IN NORTHWEST DAVENPORT. HEAVY RAIN OCCURRED WITH THE STORM. |
| Jun 18, 12:31 PM CDT | HAIL 1 | 1 Ssw Cordova, IL | AT INTERSECTION OF JOHN DEERE ROAD AND 41ST STREET IN ROCK ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 181657
SVRDVN
IAC031-163-ILC161-181800-
/O.NEW.KDVN.SV.W.0039.090618T1657Z-090618T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 100 PM CDT.
* AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH....AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR WALCOTT...OR 14 MILES NORTHWEST OF DAVENPORT...
AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DONAHUE AROUND 1205 PM CDT...
ELDRIDGE AND LONG GROVE AROUND 1215 PM CDT...
6 MILES NORTH OF BETTENDORF AROUND 1220 PM CDT...
PORT BYRON...PRINCETON...CORDOVA AND LE CLAIRE AROUND 1230 PM
CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 274 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4154 9021 4153 9025 4156 9076 4159 9078
4159 9103 4176 9087 4175 9075 4174 9073
4175 9069 4174 9040 4172 9033 4174 9031
4174 9024 4170 9023 4167 9021
TIME...MOT...LOC 1657Z 273DEG 41KT 4166 9083
$$3 follow-up statements
000
WWUS53 KDVN 181707
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 PM CDT THU JUN 18 2009
IAC031-163-ILC161-181800-
/O.CON.KDVN.SV.W.0039.000000T0000Z-090618T1800Z/
CEDAR IA-SCOTT IA-ROCK ISLAND IL-
1207 PM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN ROCK ISLAND...SCOTT AND SOUTHEASTERN CEDAR
COUNTIES...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH....AND QUARTER SIZE HAIL. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM DONAHUE TO
WALCOTT...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
DAVENPORT TO 8 MILES WEST OF DAVENPORT...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARK VIEW...LONG GROVE...SCOTT COUNTY PARK AND ELDRIDGE AROUND 1215
PM CDT...
MOUNT JOY AROUND 1220 PM CDT...
PANORAMA PARK...BETTENDORF AND CAMPBELLS ISLAND AROUND 1225 PM
CDT...
PRINCETON AND CORDOVA AROUND 1230 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 274 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4154 9021 4153 9025 4156 9076 4159 9078
4159 9103 4176 9087 4175 9075 4174 9073
4175 9069 4174 9040 4172 9033 4174 9031
4174 9024 4170 9023 4167 9021
TIME...MOT...LOC 1708Z 273DEG 41KT 4167 9066 4159 9072
$$000
WWUS53 KDVN 181722
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 PM CDT THU JUN 18 2009
IAC031-181732-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-090618T1800Z/
CEDAR IA-
1222 PM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4154 9021 4153 9025 4156 9076 4159 9078
4160 9079 4165 9075 4175 9075 4174 9073
4175 9068 4174 9040 4172 9033 4174 9031
4174 9024 4167 9021
TIME...MOT...LOC 1722Z 273DEG 41KT 4164 9046 4155 9047
$$
IAC163-ILC161-181800-
/O.CON.KDVN.SV.W.0039.000000T0000Z-090618T1800Z/
SCOTT IA-ROCK ISLAND IL-
1222 PM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN ROCK ISLAND AND CENTRAL SCOTT COUNTIES...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM MOUNT JOY TO PANORAMA PARK...OR OVER
BETTENDORF...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRINCETON...CORDOVA...PRINCETON WILDLIFE AREA AND LE CLAIRE AROUND
1230 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 285 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4154 9021 4153 9025 4156 9076 4159 9078
4160 9079 4165 9075 4175 9075 4174 9073
4175 9068 4174 9040 4172 9033 4174 9031
4174 9024 4167 9021
TIME...MOT...LOC 1722Z 273DEG 41KT 4164 9046 4155 9047
$$000
WWUS53 KDVN 181742
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT THU JUN 18 2009
IAC163-ILC161-181752-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-090618T1800Z/
SCOTT IA-ROCK ISLAND IL-
1242 PM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND AND
CENTRAL SCOTT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4154 9021 4153 9025 4156 9076 4159 9078
4160 9079 4165 9075 4175 9075 4174 9073
4175 9068 4174 9040 4172 9033 4174 9031
4174 9024 4167 9021
TIME...MOT...LOC 1742Z 273DEG 41KT 4162 9016 4153 9017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:45 AM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Jun 18, 3:45 AM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT THU JUN 18 2009 .DISCUSSION... WILL WALK OUT ONGOING MCS AND IT/S ASSOCIATED MCV THIS MORNING WITH LIKELY TO CATEGORICAL POPS IN THE EAST...TAPERING TO LINGERING CHC IN THE WEST. NOWCAST TOOLS SUCH AS PRESSURE FALLS AND CONVERGENT LLVL FLOW WAS SUGGESTING BACK-BUILDING ACRS WESTERN AND CENTRAL IA FOR LONGER DURATION OF CONVECTION AS THIS POTENTIAL ACTIVITY WOULD MOVE ACRS THE DVN CWA WELL INTO THIS MORNING WHICH WOULD MEAN HYDRO TROUBLE/FLOODING AFTER THE CURRENTLY HEAVY RAINS OF 1-3 INCHES HAVE ALREADY FALLEN IN THE CENTRAL AND SOUTHERN CWA. BUT SO FAR NOT MUCH RE-DEVELOPMENT OUT THERE AND WILL MAINTAIN CURRENT POP SPREAD DESCRIBED ABOVE THROUGH 18Z THIS MORNING. IF LITTLE OR NO FURTHER DEVELOPMENT UPSTREAM OCCURS IN WESTERN IA EARLY THIS MORNING...MOST OF THE CURRENT MCS ACTIVITY WILL BE OUT OF THE DVN CWA BY 14Z. THEN AS MAIN WARM FRONT TRIES TO RETREAT NORTHWARD AND AIRMASS RECHARGES TODAY...THE STAGE MAY BE SET FOR SUBSTANTIAL CONVECTION REDEVELOPING IN OR JUST TO THE NORTH OF THE DVN CWA THIS EVENING AS ANOTHER RIDE-RIDING VORT EJECTS OUT OF THE CENTRAL PLAINS. THERE ARE SIGNALS OF LOW TO MID LAYER CAPPING INHIBITING CONVECTION OVER THE SOUTHERN 2/3S OF THE FCST AREA...AND IF THE UKMET HAS ITS WAY/ITS GENERALLY BEEN THE BEST MODEL THE PAST FEW DAYS WITH RESPECT TO HANDLING THESE CONVECTIVE SYSTEMS AND GENERATION/...MOST OF THE DVN CWA WOULD BE DRY TONIGHT WHILE A SEVERE MCS RAGES JUST TO THE NORTH ACRS MN/WI/LOWER MI. BUT THE AMERICAN MODELS ARE MORE OMINOUS WITH SVR STORM DEVELOPMENT JUST UPSTREAM ACRS NORTH CENTRAL IA AND DOWN ACRS THE NORTHERN THIRD OF THE CWA IN THE VCNTY OF THE WARM FRONT THIS EVENING. EXTENT OF INSTABILITY/3-4K J/KG CAPES AND SHEAR IN THIS AREA WOULD SUPPORT POTENTIAL SUPERCELLS AND A DAMAGING WIND... LARGE HAIL AND TORNADO THREAT THIS EVENING AND EVENTUALLY EVOLVE INTO A MCS PROPAGATING ACRS WI/IL/ AND INDIANA THROUGH FRI MORNING. SPC IS KEYING ON THIS FURTHER SOUTH IDEA AND THUS IS ADVERTISING A MODERATE RISK FOR GENERALLY THE NORTH HALF. WILL FOR NOW ADVERTISE LIKELY POPS FOR STRONG TO SVR THUNDERSTORMS IN THE NORTHERN THIRD... AND REDUCE POPS TO LOWER CHC IN THE FAR SOUTH UNDER THE CAP. WOULD NOT BE SURPRISED IF THE UKMET SOLUTION WON OUT AGAIN AND MOST OF THE DVN CWA STAYED DRY TONIGHT BUT WITH THE FAR NORTHERN 1-2 COUNTIES GETTING SKIRTED BY SVR STORMS WITH DAMAGING WINDS. EXPECT ADDITIONAL HEAVY RAIN TONIGHT NORTH OF AREAS GETTING RIGHT NOW...SO WILL NOT ISSUE A FLASH FLOOD WATCH FOR ANY LOCATION AT THIS TIME. BUT NEXT SHIFT WILL HAVE TO ASSES IF A FURTHER SOUTH MOVING COMPLEX WILL REACH THE CENTRAL CWA AND A WATCH MAY THEN BE NEEDED WITH 4 PM PACKAGE. TEMPS TODAY STILL HAVE THE POTENTIAL FOR UPPER 80S TO LOWER 90S ALONG AND SOUTH OF I80 IF THIS MORNING/S CONVECTIVE DEBRIS CLEARS IN TIME...BUT THE EXTENT OF TEMP GRADIENT STILL AT QUESTION IN THE MID CWA. TEMPS IN THE LOW 90S WITH LOWER 70 DPTS WILL MAKE FOR SOME HIGH HEAT INDEXES IN THE SOUTHERN CWA APPROACHING 100 DEGREES IF THE HEATING POTENTIAL PANS OUT. ON FRI...AGAIN MUCH WILL DEPEND ON THE EXIT TIMING OF NOCTURNAL CONVECTIVE SYSTEM TO ALLOW FOR HEATING AND THUS INSTABILITY TO GROW DIURNALLY IN TIME FOR THE NEXT MAIN UPPER WAVE TO UTILIZE IN STORM GENERATION. THE AMERICAN MODELS HAVE SLOWED THIS PROCESS OF UPPER WAVER ARRIVAL GREATLY FROM RUNS 24 HRS AGO AND HAVE SIDED WITH THE SLOWER PREVIOUS RUNS OF THE ECMWF. THIS SUPPORTS THE IDEA OF TEMPS WARMING AGAIN AT LEAST INTO THE UPPER 80S WITH SFC DPTS IN THE UPPER 60S TO LOWER 70S FOR 3500 J/KG CAPES BY THE TIME PLUME OF ORGANIZED FORCING ARRIVES BY MID TO LATE AFTERNOON. THIS SCENARIO WOULD SUGGEST SVR STORM GENERATION EITHER JUST UPSTREAM ACRS CENTRAL IA...OR OVERHEAD IN THE LOCAL AREA FRI AFTERNOON AND EVENING. SYNOPTIC SCALE FEATURES SUCH AS CYCLONICALLY CURVED STEERING FLOW USHERING ACRS STRONG PVA COULD MEAN A TORNADO THREAT WITH INITIAL STORM DEVELOPMENT...AND 70+ MPH DAMAGING WINDS AND LARGE HAIL OF AT LEAST HALF DOLLAR SIZE LIKELY LOOKING AT THE THERMODYNAMICS THIS FORCING COULD UTILIZE. THUS AGREE WITH SPC MODERATE DAY 2 OUTLOOK FOR THE ENTIRE CWA. QUICK LOOK AT THE WEEKEND STILL SUGGESTS UPPER RIDGING AND A FAIR- SEASONABLE WX REGIME INTO SUNDAY. ..12.. && .AVIATION... PATCHY MVFR TO IFR CONDITIONS ALL TERMINALS UNTIL 12Z DUE TO +TSRA WITH CIGS AOB 1K AGL TO 3 K AGL AND VSBYS 1-4 MILES. VFR CONDITIONS AND CLEARING TO DEVELOP ALL TERMINALS BETWEEN 12Z AND 16Z. VFR AND MOSTLY CLEAR UNTIL 23Z...THEN SCATTERED +TSRA DEVELOPING AT DBQ AND CID TERMINALS WITH INTERMITTENT MVFR TO IFR CONDITIONS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/12
Hazardous weather outlook, Jun 18, 5:30 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT THU JUN 18 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 530 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SOME URBAN AND SMALL STREAM FLOODING WILL CONTINUE INTO MID MORNING IN AREAS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS WHERE STRONG THUNDERSTORMS DUMPED 1 TO OVER 2 INCHES OF RAINFALL IN JUST A FEW HOURS. AS THIS MORNINGS STORMS AND CLOUD DEBRIS CLEAR TODAY...CONDITIONS WILL WARM INTO THE UPPER 80S TO LOWER 90S IN MUCH OF THE OUTLOOK AREA WITH DEWPOINTS AROUND 70. HEAT INDICES WILL BECOME UNCOMFORTABLE SOUTH OF INTERSTATE 80 AND MAY CLIMB INTO THE UPPER 90S BY LATE AFTERNOON. THIS HEAT AND HUMIDITY MAY ALSO FUEL STRONG TO SEVERE STORMS BY THIS AFTERNOON AND TONIGHT. ONE SCENARIO WILL BE IF SOUTHERN PORTIONS OF A STORM COMPLEX NOW IN NORTHEAST NEBRASKA WILL MOVE EAST AND MAKE IT INTO PORTIONS OF THE OUTLOOK AREA BY EARLY AFTERNOON AND BECOME SEVERE WITH DAMAGING WINDS. IF THESE NEBRASKA STORMS DO NOT MAKE IT INTO THE LOCAL AREA...OTHER STORMS MAY FIRE BY LATE AFTERNOON AND EVENING IN NORTH CENTRAL TO NORTHEAST IOWA AND AFFECT AREAS ALONG AND NORTH OF INTERSTATE 80 BY THIS EVENING AND OVERNIGHT. THESE STORMS WILL FEED ON A FULL DAY OF HEATING AND WILL LIKELY BE SEVERE WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. OUTLOOK AREAS MOST SUSCEPTIBLE TO THESE SEVERE STORMS TONIGHT WILL BE NORTH OF INTERSTATE 80. BESIDES THE SEVERE WEATHER...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL AND SOME AREAS WILL RECEIVE RAIN AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING. THIS TYPE OF RAINFALL MAY PRODUCE SOME URBAN AND SMALL STREAM FLOODING OR EVEN LOCALIZED FLASH FLOODING...AS WELL AS RISES ON AREA RIVERS AND STREAMS. THE STORM PREDICTION CENTER HAS A MODERATE RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT FOR OUTLOOK AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SIGOURNEY IOWA...TO MONMOUTH ILLINOIS. AREAS TO THE SOUTH OF THAT ARE IN A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LARGE UPPER ATMOSPHERIC DISTURBANCE ALONG WITH A PASSING FRONT WILL SWEEP THROUGH THE REGION FRIDAY NIGHT AND WILL GENERATE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. IF FRIDAY MORNING STORMS AND CLOUDS CAN CLEAR AND ALLOW CONDITIONS TO HEAT BACK UP AT LEAST INTO THE MID TO UPPER 80S WITH HIGH HUMIDITY...SEVERE STORMS MAY AGAIN FIRE UP AHEAD OF THE INCOMING FRONT. THESE STORMS MAY IMPACT MOST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON AND EVENING. ADDITIONAL HEAVY RAINFALL WILL ALSO AGAIN BE A THREAT AND MAY AGGRAVATE ANY ONGOING FLOODING SITUATIONS...OR CREATE NEW ONES. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A MODERATE RISK OF SEVERE WEATHER FOR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT MAINLY NORTH OF INTERSTATE 80. SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED IN MOST OF THE OUTLOOK AREA ON FRIDAY. PLEASE REPORT WINDS OVER 40 MPH...ANY SIGNIFICANT HAIL AND HEAVY RAINS TO THE QUAD CITIES WEATHER FORECAST OFFICE. 12
In the hours before
Special weather statement, Jun 18, 9:35 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 935 AM CDT THU JUN 18 2009 IAZ040>042-051>053-063>065-067-076>078-087>089-181645- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON 935 AM CDT THU JUN 18 2009 ...LINE OF STRONG THUNDERSTORMS APPROACHING EASTERN IOWA... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR CHARLES CITY IOWA TO EAST OF AMES IOWA. THIS LINE OF STORMS WAS MOVING EAST AT 50 MPH. THIS LINE WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. A SEVERE THUNDERSTORM ON THE SOUTHERN END OF THE LINE WAS LOCATED NORTHWEST OF MARSHALLTOWN IN MARSHALL COUNTY. THIS STORM HAS PRODUCED GOLF BALL HAIL AND DAMAGING WINDS. THIS LINE OF STORMS WILL BE MOVING INTO EASTERN IOWA BY 1030 AM AND WILL BE MOVING ACROSS MUCH OF EASTERN IOWA AS THE MORNING PROGRESSES. HAASE
Local storm report, Jun 18, 9:52 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 3 N BURLINGTON 40.85N 91.12W
06/18/2009 DES MOINES IA TRAINED SPOTTER
FOUR FOOT DIAMETER TREE DOWN ACROSS DUMBELL LAKE ROAD.
UPDATED FROM PREVIOUS REPORT OF SAME TIME AND PLACE.
&&
WELocal storm report, Jun 18, 11:03 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN WSW URBANA 42.22N 91.88W
06/18/2009 M1.14 INCH BENTON IA TRAINED SPOTTER
STILL VERY LIGHT RAIN. FEEL IN ABOUT 90 MINUTES.
&&
WELocal storm report, Jun 18, 11:14 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN DURANT 41.60N 90.91W
06/18/2009 M2.25 INCH CEDAR IA PUBLIC
DELAYED REPORT.
&&
WESpecial weather statement, Jun 18, 11:45 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1145 AM CDT THU JUN 18 2009 IAZ065>068-ILZ015-181845- CEDAR-CLINTON-MUSCATINE-ROCK ISLAND-SCOTT- 1145 AM CDT THU JUN 18 2009 ...STRONG THUNDERSTORMS... AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR TIPTON...MOVING EAST AT 35 MPH. * THE THUNDERSTORMS WILL BE NEAR... BENNETT AROUND 1150 AM CDT... WALCOTT AROUND 1210 PM CDT... DONAHUE AROUND 1215 PM CDT... ELDRIDGE AND LONG GROVE AROUND 1225 PM CDT... BETTENDORF AROUND 1235 PM CDT... LE CLAIRE...RAPIDS CITY...HAMPTON AND PRINCETON AROUND 1245 PM CDT... PENNY TO NICKEL SIZE HAIL AND WINDS OF 35 TO 50 MPH WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS. IN ADDITION...VERY HEAVY RAIN CAN BE EXPECTED WITH RAINFALL AMOUNTS OF AN INCH OR MORE OCCURRING IN LESS THAN 30 MINUTES. THIS WILL LEAD TO SOME FLOODING OF CREEKS...STREAMS AND LOW LYING OR POORLY DRAINED AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4197 9027 4154 9033 4162 9123 4194 9120 TIME...MOT...LOC 1642Z 282DEG 31KT 4172 9108
Local storm report, Jun 18, 11:48 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL TIPTON 41.77N 91.13W
06/18/2009 E0.88 INCH CEDAR IA TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:05 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 40 min |
| Jun 18, 1:47 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 58 min |
| Jun 18, 2:06 AM CDT | Special Weather Statement | DVN | Cedar, Muscatine, Scott | 54 min |
| Jun 18, 2:48 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 42 min |
| Jun 18, 9:39 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 9 days |
| Jun 18, 9:39 AM CDT | River Flood Warning | DVN | Johnson, Washington | 17 hr |
| Jun 18, 10:37 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 53 min |
| Jun 18, 11:45 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Scott | 2 hr |
| Jun 18, 1:59 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 68 hr |
| Jun 18, 4:36 AM CDT | Severe Thunderstorm Warning | DVN | McDonough | 24 min |
| Jun 18, 12:28 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 62 min |
| Jun 18, 1:05 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.